MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM; DENTAL IMPLANT
Model Number XIFNT3215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Osteolysis (2377)
Date of Event 03/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight is not provided / unknown.Initial reporter¿s title is not provided / unknown.A summary investigation has been completed for peri-implantitis events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for these events have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to peri-implantitis occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the implant fell out of patient's mouth due to peri-implantitis.In late (b)(6) 2021 tooth #25 (universal) was extracted due to pain.Bone graft, membrane, prf, and implant was placed same day and the implant was torqued to 90 ncm.Pt then returned mid (b)(6) 2021 with complaint of pain when swallowing and notes were made that he had not been cleaning the healing cap.Cap was cleaned and antibiotics prescribed.In first part of (b)(6) 2021, pt came back to the office with complaint of soreness and stated the implant fell out a few days before.Two days later doctor diagnosed peri implantitis and debrided the site, placed doxycycline in the site for 5 mins then rinsed with saline and a peridex oral rinse.More bone graft, allograft, mixed with antibiotics was placed in the site and sutured closed.
 
Event or Problem Description
No additional or corrected information to report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: d9: device availability was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation was added: 3331 h10: narrative/data was updated.Dhr review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lots were inspected and passed all acceptance criteria by qa.Sterilization records were reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot numbers for similar events and no other complaint was identified.As documented in the summary investigations, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigations, no malfunction occurred upon investigation.The reported events remain non-verifiable as they are a medical condition.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.Problems associated with this minor defect rate are infection, bone loss, and/or peri-implantitis, which are likely attributed external factors including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.These events are previously investigated failures which are currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess infection, bone loss, and peri-implantitis as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for these events have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.With no signals indicating a systemic quality issue, no escalation to capa is required.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 3.25 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key12062466
Report Number0001038806-2021-01099
Device Sequence Number3502633
Product Code DZE
UDI-Device Identifier00844868021919
UDI-Public(01)00844868021919(17)250224(10)2020020254
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/24/2025
Device Model NumberXIFNT3215
Device Catalogue NumberXIFNT3215
Device Lot Number2020020254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR